MAUDE Adverse Event Report: MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM

MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM
Model Number 45T-12L-MAXX
Medical Device Problem Codes Device Handling Problem (3265); Misassembly During Maintenance/Repair (4054)
Health Effect - Clinical Code Multiple Fractures (4519)
Date of Event 05/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On 26-may-2022, motion concepts lp was notified by (b)(4), that one of the dealers in usa ((b)(4)) informed them of an incident that was related to a motion concepts wheelchair.The wheelchair was sold to (b)(4) but, (b)(4) was maintaining it.They notified that the end-user was driving his wheelchair when he suddenly fell forward and wheelchair fell on top of the end-user.The end-user fractured both his ankles and had to wear cast from knee down.The dealer confirmed that they had adjusted the seat depth forward by 2" on 13-may-2022 and the end-user was not wearing seat belt or chest strap as the buckle on the seat belt was damaged before the incident.
 
Additional Manufacturer Narrative
The mentioned system was shipped from motion concepts to (b)(4) (motion concepts usa importer/distributor), as per dealer requirements, on 05-sep-2019 and then was sold to (b)(4) on 09-sep-2019.But the wheelchair was maintained by (b)(4).The dealer reported that both the ankles of the end-user were fractured when the wheelchair fell on top of the end-user after he fell forward from the wheelchair.During the evaluation, it was determined that on 13-may-2022, the dealer who were maintaining the wheelchair adjusted the seat depth by 2 inches to make it 20" deep.They did not contact motion concepts to consult about this change which they are making to the wheelchair.While re-evaluating the wheelchair by the dealer, they noticed the following: washers were missing from underneath the front seat pan which would produce a slight decline.Bolts for adjusting seat depth were slightly loose, but the seat pan was in place.Tilt/elevate switch was hanging and not mounted in place.Observed extreme tipsiness forward when leaning or putting weight on front-end of wheelchair.It was also noted that the end-user was not using the seat belt during the incident as the left side (male end) of seat belt was missing its buckle.This should have been replaced during the bi-annual maintenance.For addressing the issue, the dealer moved the seat depth 2" back to its original position, added missing washers and mounted the tilt/elevate switch to ensure it would not hang down.The seat belt was also replaced to a functioning one.So, we conclude that the unfortunate incident happened because of the changes that was made on the seat depth of the wheelchair and also because the end-user was not following the recommended safety measures.The incident occurred not due to motion concepts system malfunction but, as a personal injury was involved, motion concepts consider this incident to be reportable.

Brand Name
POWERED WHEELCHAIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
MOTION CONCEPTS LP
84 citation drive
unit 1-12
concord, ontario L4K 3 C1
CA  L4K 3C1
Manufacturer (Section G)
MOTION CONCEPTS LP
84 citation drive
unit 1 -12
concord, ontario L4K 3 C1
CA   L4K 3C1
Manufacturer Contact
dona bhamra
84 citation drive
unit 1 -12
concord, ontario L4K 3-C1
CA   L4K 3C1
MDR Report Key14755855
Report Number9615350-2022-00005
Device Sequence Number6106644
Product Code ITI
UDI-Device Identifier00754014710034
UDI-Public00754014710034
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number45T-12L-MAXX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age13 YR
Patient SexMale
Patient Weight97 KG